MAUDE Adverse Event Report: COOK INC BIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC BIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G46141
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Name and address: phone: (b)(6).Name and address: mobile phone: (b)(6).Name and address: postal code: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, the user opened the package of a biwire nitinol hydrophilic wire guide and found that a distal section of the wire had no plastic coating wrapped around it, exposing the inner nitinol wire.The issue with this device was discovered prior to making contact with the patient, and the device was not used.There was no impact to the patient.Additional information has been requested.At the time of this report, no further information has been provided.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5.The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 13jul2021: the procedure was completed by replaced another new device with same rpn.
 
Additional Manufacturer Narrative
Event summary as reported, the user opened the package of a biwire nitinol hydrophilic wire guide and found that a distal section of the wire had no plastic coating wrapped around it, exposing the inner nitinol wire.A new device was used to complete the procedure.The issue with this device was discovered prior to making contact with the patient, and the device was not used.There was no impact to the patient.Investigation - evaluation reviews of the complaint history, device history record, instructions for use, and quality control procedures and a visual inspection of the device were conducted during the investigation.One biwire nitinol hydrophilic wire guide was returned for evaluation.Approximately 1 cm of wire was exposed and protruding from end of coating jacket.The opposite end of wire guide was curled for approximately 8 mm.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.The device was sent to the supplier for further evaluation.The device presented 5mm of exposed metallic core wire exposure at the proximal (straight) end of the device due to a ductile, tensile overload separation of the polymer jacket material; the detached portion of the polymer jacket was not returned with the wire.The device also presented a large radius bend over the proximal 6.80cm of the device consistent with tensile loading.The customer supplied images which presented polymer jacket separation from the proximal (straight) end exposing an indeterminate length of the underlying metallic core wire.The dispenser assembly was missing the proximal tip inserter attachment.The observed findings appeared consistent with attempting to remove the specimen wire from the dispenser assembly without hydrating the wire as described in the device instructions for use.A review of the device history records conducted by the supplier did not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The device is provided with instructions for use which state, ¿the hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.1.Prior to using the wire guide, fill a syringe with sterile water or sterile saline solution and attach it to the flushing port on the wire guide.2.Inject enough solution to wet the wire guide surface entirely.This will activate the hydrophilic coating.¿ based on the available information, cook has concluded that handling factors contributed to this device failure.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
BIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11514835
Report Number1820334-2021-00966
Device Sequence Number3625121
Product Code OCY
UDI-Device Identifier00827002461413
UDI-Public(01)00827002461413(17)220731(10)11168395
Combination Product (Y/N)N
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberG46141
Device Catalogue NumberBW-035150
Device Lot Number11168395
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer07/13/2021
08/09/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date07/26/2021
08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1